MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.(b)(4).Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Medical device expiration date: unknown.
 
Event or Problem Description
It was reported that the bd¿ sharps collector was missing.The following information was provided by the initial reporter, translated from japanese to english: according to the distributor's report, one lid was found to be missing upon product arrival.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: according to the dhr review, during the manufacturing process no issues were reported as missing lids for the lot number (2227941) reported under this complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like missing lid issue for the same part number throughout the last twelve months.According with this investigation there is not enough information provided from customer like pictures of original packaging, however, based on the lot number provided, we are able to confirm that product was manufactured by flex on september 11, 2022.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation or if the material is stored or there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (missing lids).Based on information provided it wasn¿t possible determine the root cause like a failure mode related to the manufacturing process because there is not enough information like a picture from original packaging to perform an exhaustive investigation.The current process controls were verified and confirmed as capable to detect missing lids.Additionally, with the lot number provided it was possible to confirm within weight records that every box was manufactured with the correct amount of product.

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16319684
Report Number2243072-2023-00141
Device Sequence Number8645415
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public(01)00382903055173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot Number2254933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown